Jump to content
helplinedonate
Lorit249

Pain in hip

Recommended Posts

I have a pain when I lift my right leg in the hip area.  It doesn't bother me when walking at all but when I lift it to put my leg in pants.  I assumed this is rigidity - yes?  If anyone experienced this - did it stop when you started meds or after taking them sometime or never went away?

Share this post


Link to post
Share on other sites

I have experienced pain in my right hip area for the past three years. In the beginning, it was in the front and along the top of the pelvic bone. My MDS doubled my Baclofen (muscle relaxer) dose and ordered physical therapy. I've been to a Physiatrist for cortisone injections over several months two times. She knew nothing about PD and didn't understand dystonia, which is the muscle tightness that we experience as rigidity. After the second set of visits produced no relief, I begged her to try Botox. She didn't check with my MDS to see an appropriate dose for that large a muscle so the injection was not strong enough to give me any relief.

Now, I have two PT visits at home each week and use a small dose of pain medication twice a day. The painful area has expanded to include the right groin, the entire iliac crest around to the muscles in my right buttock and the very lowest part of my back. Riding in a car makes it more painful. Exercise helps.

I had been on carbidopa/levodopa for five years when the dystonia began. If your PD is unmedicated, there is a good chance you will get relief with just carb/levo. Like PD itself, dystonia is progressive. I strongly urge you to stay ahead of it as long as you can.

Dianne        

  • Thanks 1

Share this post


Link to post
Share on other sites

Tightness in my hips is painful. Stretching helps,

 

LAD

  • Thanks 1

Share this post


Link to post
Share on other sites

This is dystonia? I thought Dystonia was medicinally induced - no?  Pain is really more top of thigh front to inner.

Edited by Lorit249

Share this post


Link to post
Share on other sites

Lori,

You should make an appointment with an Orthopedic Doctor to make sure that it’s not something else. Not all problems are PD.

Dave

  • Thanks 1

Share this post


Link to post
Share on other sites

Dystonia is a common symptom of PD. It's also a condition on its own. It can also be levodopa-induced. Botox shots help many people. My MDS  has injected Botox in my salivary glands for excessive drooling, in my calves for toes curling from dystonia, and in my neck for levodopa-induced dystonia. He was unwilling to inject the psoas (pronounced so-as) muscle (the muscle involved in the groin/hip pain) because it's too dangerous to be done in the office. It's supposed to be done with ultrasound guidance.  

Oh, the many things I've learned that I never wanted to know about! Best wishes, Lorit, on your PD journey. 

Dianne   

Share this post


Link to post
Share on other sites

I am a newbie and am in early stages of both PD and low-dose medication. I have pain in the hip which is relieved during the window when the meds are working, so I attribute it to PD.

  • Thanks 1

Share this post


Link to post
Share on other sites
On 5/5/2018 at 4:58 AM, DaveN said:

Lori,

You should make an appointment with an Orthopedic Doctor to make sure that it’s not something else. Not all problems are PD.

Dave

Second this recommendation.  Could be a "sports hernia" which isn't a hernia but an injury to the inguinal ligament.  Or any of a lot of other possible issues.

Share this post


Link to post
Share on other sites

Lori,

i know a lot about this topic, unfortunately..if you care to PM I can give you a few insights about what to look for. I agree with getting an orthopedic doc to take a look. It might also resolve with physical therapy. 

-S

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×